Weight gain on psychiatric Meds

We all know the joy of medication side effects. The most annoying one, I think, is weight gain.

You don’t even have to eat and you still pile on the stone!!!

This is a mixture of a slower metabolism and cravings for sugar/carbohydrates.

Some meds put you at risk of type 2 diabetics, obesity and several more unsavoury things. 

We shall start with Anti-psychotics. The well known Fatty pills. 

Other negative effects are shown here:

Now I have gained far more that the 10lb is states. 😳 so how do I go about shifting this.

I think it’s the old fashioned way; eating less / more healthy and excercising more nooooo

It’s not just the antipsychotics. Antidepressants and mood stabilisers can ALS0 put on the weight. 

Any diet tips welcomed, or easy excersises for lazy people like me, who can’t get out bed some days please comment. 

We need help!!! Lol

Also found a chart regarding anti depressent effectiveness survey along with side effects

On a lot of medications we need to get blood tests regularly. I’m going to book some soon. For; 

Liver/kidney function ( most meds cross both these)

Cholesterol, prolactin levels

ECG cos of venaflaxine. Let me know if I have missed any!! X

Advertisements

9 thoughts on “Weight gain on psychiatric Meds

  1. Yer, I am witness to the Quetiapine-pounds. I tried so hard to drop the blubber, without success, but as soon as I reduced the pills by 100mg per day, half a stone dropped off in about 6 weeks

    Liked by 1 person

  2. ahah I hate the sedation-weight gain relationship in atypical antipsychotics. As an insomniac I need the sedation, as a recovered anorexic (and as a human being) I’m not a fan of the weight gain. I guess “I’d rather be sane than vain” holds true… but it’s a shame to feel like we have to choose x love your blog btw – so much info. Love x

    Liked by 1 person

  3. Thanks hun, it looks like ariprazole is least weight gain.. Pschistrists should take this into account when tresting anyone with a past of eating disorders or body issues.
    I put on tons with quetiapine 😦
    But them not everyone gets weight gain xxx

    Like

  4. … and sleeping meds are addictive. Haha. Oh dear. I wish someone would fund research into better psych medications. The world needs a non-addictive, no-weight gain sedative that can be taken long term. Sadly it doesn’t seem to be high on the research agenda! Thanks so much for your help x

    Liked by 1 person

  5. More money needs spending into mental health.
    The sedative must do something to the appetite part of brain.
    Im on a non sedative anti psch and use melotin to help sleep, its non addictive i tjink
    Than i just take a sleeper every other night.
    Sleep has alwYs been an issue for me x

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s